Alert archive / California / Wind Advisories in 2011
Wind Advisory 35, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 4, 2011, 11:46 PM PDT. It took effect at Oct 5, 2011, 4:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 11:46 PM PDT (06:46 UTC)
- In effect from
- Oct 5, 2011, 4:00 AM PDT
- Expired
- Oct 5, 2011, 8:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS76 KHNX 050646 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1146 PM PDT TUE OCT 4 2011 CAZ095-098-099-051515- /O.NEW.KHNX.WI.Y.0035.111005T1100Z-111006T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1146 PM PDT TUE OCT 4 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PDT WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE KERN COUNTY MOUNTAINS AND DESERT TODAY. * WINDS: SOUTHWEST TO WEST 30 TO 45 MPH WITH GUSTS TO OVER 55 MPH. * TIMING: WINDS WILL INCREASE IN SPEED EARLY THIS MORNING AND REACH MAXIMUM SPEEDS BY MID DAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSS WINDS. THIS INCLUDES LARGE TRUCKS...BUSES AND RECREATIONAL VEHICLES. ADDITIONALLY AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY. * THE WINDS WILL SUBSIDE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
3 follow-up statements
442 WWUS76 KHNX 051523 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 823 AM PDT WED OCT 5 2011 CAZ095-098-099-052330- /O.CON.KHNX.WI.Y.0035.000000T0000Z-111006T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 823 AM PDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE KERN COUNTY MOUNTAINS AND DESERT TODAY. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL INCREASE IN SPEED THIS MORNING AND REACH MAXIMUM SPEEDS BY MID DAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...AND LAKE ISABELLA * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUETO STRONG CROSS WINDS. THIS INCLUDES LARGE TRUCKS...BUSES AND RECREATIONAL VEHICLES. ADDITIONALLY AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY. * THE WINDS WILL SUBSIDE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
913 WWUS76 KHNX 052319 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 419 PM PDT WED OCT 5 2011 CAZ095-098-099-060300- /O.CON.KHNX.WI.Y.0035.000000T0000Z-111006T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 419 PM PDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE KERN COUNTY MOUNTAINS AND DESERT TODAY. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...AND LAKE ISABELLA * IMPACTS: TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSS WINDS. THIS INCLUDES LARGE TRUCKS...BUSES AND RECREATIONAL VEHICLES. ADDITIONALLY AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY. * THE WINDS WILL SUBSIDE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
082 WWUS76 KHNX 060249 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 749 PM PDT WED OCT 5 2011 CAZ095-098-099-060400- /O.EXP.KHNX.WI.Y.0035.000000T0000Z-111006T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 749 PM PDT WED OCT 5 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DIMINISHED TO SPEEDS BELOW ADVISORY LEVEL. THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT. WINDS MAY AGAIN PICK UP ON THURSDAY OVER THIS REGION. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 9:56 PM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 4, 9:56 PM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 956 PM PDT TUE OCT 4 2011 .SYNOPSIS... A MUCH STRONGER AND COLDER STORM SYSTEM WILL MOVE INTO CENTRAL CALIFORNIA LATE TONIGHT AND THROUGH AT LEAST WEDNESDAY NIGHT...BRINGING A SIGNIFICANT WINTER-LIKE WEATHER EVENT. LINGERING LIGHT SHOWERS AND MOUNTAIN SNOW...MAINLY ABOVE 6000 FEET...ARE POSSIBLE THURSDAY. HIGH PRESSURE WILL THEN PREVAIL ON FRIDAY AND THROUGH THE WEEKEND. && .UPDATE...WEATHER RADARS SHOW PRECIPITATION OVER THE NORTH SAN JOAQUIN VALLEY WITH STOCKTON REPORTING LIGHT RAIN. COLD FRONT STILL NORTH OF SFO BUT RAIN AHEAD OF FRONT BEING ENHANCED BY A STRONG UPPER JET. TEMPERATURES RUNNING COOLER AT MOST LOCALES ESPECIALLY IN THE KERN MOUNTAINS AND DESERT. STRONG ONSHORE GRADIENTS MAY PROVIDE A PERIOD OF GUSTY WINDS BEFORE THE ONSET OF RAIN TONIGHT THROUGH THE COASTAL MOUNTAINS OF THE SAN JOAQUIN VALLEY. THE POTENTIAL FOR STRONG GUSTY WINDS WILL SHIFT TOWARDS THE KERN COUNTY DESERT WEDNESDAY. CURRENT FORECAST LOOKS REASONABLE. NO UPDATES PLANNED THIS EVENING. .DISCUSSION...THE APPROACHING STORM SYSTEM IS PRODUCING PRECIPITATION OVER NORTHERN CALIFORNIA...WITH AN AREA OF WARM FRONTAL TYPE PRECIP AHEAD OF THE STORM NOTED ON RADAR APPROACHING CENTRAL CALIFORNIA. THE MAIN STORM SYSTEM IS ON TRACK TO BEGIN MOVING INTO OUR AREA LATE TONIGHT...SPREADING MORE SIGNIFICANT RAIN AND HIGHER ELEVATION SNOW AMOUNTS ACROSS THE DISTRICT THROUGH THE DAY WEDNESDAY. THIS SYSTEM HAS A GOOD ASSOCIATED MOISTURE SUPPLY AND GUIDANCE CONTINUES TO SUGGEST SEVERAL INCHES OF SNOW WILL ACCUMULATE IN THE SIERRA ABOVE 7000 FEET...WITH OVER A FOOT EXPECTED AT THE HIGHER ELEVATIONS BEFORE THE MAIN BRUNT OF THE STORM PASSES LATE WEDNESDAY NIGHT. A WINTER STORM WARNING REMAINS IN EFFECT FOR THIS STORM. ***THIS SYSTEM WILL BE ESPECIALLY HAZARDOUS FOR HIKERS AND OUTDOOR ENTHUSIASTS IN THE SIERRA NEVADA WHERE HEAVY SNOW, MUCH COLDER TEMPERATURES AND STRONG WINDS WILL COMBINE FOR POTENTIALLY LIFE THREATENING CONDITIONS FOR ANYONE UNPREPARED FOR WINTER WEATHER...PLEASE BE PREPARED OR POSTPONE TRAVEL INTO THE MOUNTAINS UNTIL THE STORM PASSES*** BREEZY AND WET CONDITIONS CAN BE EXPECTED ELSEWHERE IN OUR AREA WITH THIS SYSTEM WEDNESDAY AND TEMPERATURES WILL BE KNOCKED DOWN TO AS MUCH AS 10 TO 20 DEGREES BELOW CLIMO THROUGH THURSDAY. A FEW THUNDERSTORMS CAN NOT BE RULED OUT IN THE VALLEY...MAINLY FROM FRESNO COUNTY NORTH...IN DEVELOPING INSTABILITY LATER WEDNESDAY BEHIND THE INITIAL FRONTAL PRECIPITATION AREA. AFTER SOME LINGERING SHOWERS THURSDAY ON THE BACK SIDE OF THE SYSTEM...DRY AND WARMING CONDITIONS ARE ON TAP THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A HIGH PRESSURE RIDGE REBUILDS OVER THE AREA. TEMPERATURES ARE EXPECTED TO REMAIN A BIT BELOW SEASONAL NORMS THROUGH THE EXTENDED PERIOD HOWEVER AS ADDITIONAL PASSING TROUGHS TEMPER THE BUILDING RIDGE. && .AVIATION... PRECIPITATION WILL MOVE INTO THE NORTHERN PORTIONS OF THE CENTRAL CA INTERIOR WITH AREAS OF MVFR AND LOCAL IFR FROM MOUNTAIN OBSCURATIONS IN RAIN/SNOW SHOWERS OVER THE SIERRA NEVADA. ON THE CENTRAL SAN JOAQUIN VALLEY FLOOR AND ADJACENT FOOTHILLS...LOCAL MVFR VISIBILITIES IN RAIN. ELSEWHERE ACROSS THE CENTRAL CA INTERIOR...VFR WILL PREVAIL THROUGH 12Z WEDNESDAY. MORE WIDESPREAD MVFR CONDITIONS IN PRECIPITATION ARE EXPECTED AFTER 12Z WEDNESDAY AND CONTINUING THROUGH 00Z THURSDAY WITH AREAS OF IFR AND MOUNTAIN OBSCURATIONS IN RAIN AND SNOW. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 AM WEDNESDAY TO 5 AM PDT THURSDAY ABOVE 7000 FEET FOR THE CAZ096-097. && PUBLIC...MV AVN/FW...DUDLEY SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 4, 4:16 PM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 416 PM PDT TUE OCT 4 2011 CAZ096-097-051230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 416 PM PDT TUE OCT 4 2011 ...WINTER-LIKE STORM SYSTEM TO IMPACT THE AREA LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET FROM 3 AM PDT TONIGHT TO 5 AM PDT THURSDAY. LINGERING SNOW SHOWERS ARE POSSIBLE FROM 6000 FEET AND ABOVE LATE WEDNESDAY NIGHT AND THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET UNTIL 5 AM PDT THURSDAY. LINGERING SNOW SHOWERS ARE POSSIBLE FROM 6000 FEET AND ABOVE LATE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>095-098-099-051230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 252 PM PDT TUE OCT 4 2011 ...THUNDERSTORMS POSSIBLE IN SAN JOAQUIN VALLEY AND SIERRA FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA...THE KERN COUNTY MOUNTAINS AND THE KERN COUNTY DESERTS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND NEARBY FOOTHILLS. LIGHT SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN THE KERN COUNTY MOUNTAINS AND ARE EXPECTED TO REMAIN ABOVE THE PASS LEVELS. IN ADDITION...AT THE LOWER ELEVATIONS...LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. RUNOFF FROM THESE RAINS MAY CAUSE STREET FLOODING IN AREAS WITH POOR DRAINAGE. IN THE FOOTHILLS AND THE KERN COUNTY MOUNTAINS AND DESERT...HEAVY RAINS COULD CAUSE RISES IN CREEKS AND STREAMS. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE NEAR RECENT BURN AREAS SUCH AS THE CANYON WILDFIRE BURN AREA NEAR TEHACHAPI. FOR MORE INFORMATION...PLEASE REFER TO THE SPECIAL WEATHER STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN HANFORD...OR SFOSPSHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Special weather statement, Oct 4, 10:23 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1023 PM PDT TUE OCT 4 2011 CAZ089-090-093-096-051230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1023 PM PDT TUE OCT 4 2011 ...STRONG WINTER-LIKE STORM TO IMPACT THE AREA LATE TONIGHT AND WEDNESDAY... A STRONG STORM SYSTEM COMING FROM THE GULF OF ALASKA WILL MOVE INTO THE REGION LATE TONIGHT BRINGING A SIGNIFICANT RAIN EVENT AND MUCH COOLER TEMPERATURES TO THE AREA. RAIN COULD BE HEAVY AT TIMES FROM FRESNO COUNTY AND NORTHWARD...ESPECIALLY DURING THE DAY ON WEDNESDAY...AN EMBEDDED THUNDERSTORM CANNOT BE RULED OUT. LOCAL STREET FLOODING IS POSSIBLE ON WEDNESDAY AS RAINFALL AMOUNTS COULD REACH FROM AROUND ONE HALF INCH TO ONE INCH IN THE SAN JOAQUIN VALLEY AND NEARBY FOOTHILLS AND UP TO ONE AND A HALF INCHES IN THE SIERRA NEVADA BELOW 7000 FEET. BY WEDNESDAY EVENING...RAIN IS EXPECTED TO TAPER TO LIGHT SHOWERS. ON THURSDAY...LINGERING LIGHT SHOWERS ARE POSSIBLE...HOWEVER TEMPERATURES WILL REMAIN WELL BELOW AVERAGE FOR EARLY OCTOBER. SNOWFALL IS EXPECTED TO REMAIN ABOVE THE 6000 FOOT ELEVATION LEVEL. CAZ091-092-094-095-097>099-051230- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1023 PM PDT TUE OCT 4 2011 ...STRONG WINTER-LIKE STORM TO IMPACT THE AREA WEDNESDAY... A STRONG STORM SYSTEM COMING FROM THE GULF OF ALASKA WILL MOVE INTO THE REGION BY WEDNESDAY MORNING BRINGING RAIN AND MUCH COOLER TEMPERATURES TO THE AREA. AN EMBEDDED THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY DURING THE AFTERNOON. RAINFALL AMOUNTS COULD REACH FROM AROUND ONE QUARTER INCH TO ONE HALF INCH IN THE SOUTHERN SAN JOAQUIN VALLEY AND KERN COUNTY DESERT AND UP TO ONE INCH IN THE KERN COUNTY MOUNTAINS...TULARE COUNTY FOOTHILLS AND SOUTHERN SIERRA NEVADA UP TO 7000 FEET. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE NEAR RECENT BURN AREAS...SUCH AS THE CANYON WILDFIRE BURN AREA NEAR TEHACHAPI. BY WEDNESDAY EVENING...RAIN IS EXPECTED TO TAPER TO LIGHT SHOWERS. ON THURSDAY...LINGERING LIGHT SHOWERS ARE POSSIBLE...HOWEVER TEMPERATURES WILL REMAIN WELL BELOW AVERAGE FOR EARLY OCTOBER. SNOWFALL IS EXPECTED TO REMAIN ABOVE THE PASS LEVELS IN THE SOUTHERN SIERRA AND TEHACHAPI MOUNTAINS... OR GENERALLY FROM 6000 FEET ELEVATION AND ABOVE. WEATHER.GOV/HANFORD MV
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 12:00 PM PDT | Special Weather Statement | HNX | Fresno | 6 hr |
| Oct 5, 12:19 PM PDT | Special Weather Statement | HNX | Fresno | 71 min |
| Oct 5, 1:31 PM PDT | Special Weather Statement | HNX | Fresno | 59 min |
| Oct 5, 2:14 PM PDT | Special Weather Statement | HNX | Tulare | 61 min |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.